Just wanted to give an update on what the last week or so has been like, as I have a few bad days, but also some (relatively) good days.
Lucky for me, on Christmas Day, the redness and swelling on my face and neck subsided quite a bit and has since been in a period of massive flaking and shedding. It has been uncomfortable as I can hardly move my face most of the time and quite frankly it's pretty gross as I leave skin everywhere I go, but I am seeing improvements. My neck has been causing me quite a bit of grief over the past few days. It has developed splits in the creases and whenever I scratch it even slightly it weeps and oozes (but interestingly it doesn't bleed), then forms a crust which makes it nearly impossible to raise my head or move my neck at all. It is also very itchy which makes it very difficult for me to leave it alone so that it can heal.
The rest of my body was doing mostly ok for a few days around Christmas, maybe getting only slightly worse every day. Within the last five or so days however I have had a few nights where I was not able to control my scratching and the rash had spread onto my chest, stomach, arms and thighs and is now quite raw and very red and painful.
Other than this, my ears are still a weepy mess, and I constantly have them wrapped in tissue to mop up the ooze, and to deter me from touching them. The skin around my eyelids and eyebrows, instead of normal skin, is thick, cracked and oozy. My general itch levels are for the most part, only slightly higher than when I was using topical steroids, with occasional itch attacks. My whole body is quite dry, with the areas affected by withdrawal symptoms are much worse than the rest of my body. Something else I have been experiencing since I stopped using topical steroids is weakness and shaking, which occasionally escalates into violent tremors. However, there isn't really any pain associated with this symptom (except mildly aching joints from the shaking) so it doesn't bother me too much.
I have continued taking bentonite clay internally everyday when I get up, and when my skin is particularly raw and painful, I have been taking bentonite clay baths, which seem to help.
I am still not using any moisturisers on my skin, and just letting my body do what it wants to do. I'm still very uncomfortable, but I think using moisturisers would make me feel even worse.
In spite of everything there have been some positives.
Christmas Day was spent with family and I was very spoiled, making it one of the best I've had in years.
The areas of my body that have yet to be affected by topical steroid withdrawal symptoms (such as my hands) actually look and feel better than they ever did while I was using steroids on my skin. So I'm trying to enjoy this while it lasts.
I had a blood test done at my doctor's request to check the functioning of my thyroid, kidneys and liver as he was worried that going off topical steroids may affect these organs and everything came back normal which was good news.
Finally, my family and boyfriend are supporting me while I go through withdrawal so I don't have to worry about working which is a godsend as there is no way I could work in my condition.
So all in all, this process has been pretty painful so far, but I am coping, and preparing myself for it to get worse.